MAUDE Adverse Event Report: EBI, LLC. SPINALPAK STIMULATOR; NON-INVASIVE, BONE GROWTH, STIMULATOR

EBI, LLC. SPINALPAK STIMULATOR; NON-INVASIVE, BONE GROWTH, STIMULATOR
Model Number N/A
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Headache (1880)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).Date of event: the event occurred sometime in (b)(6) 2020.Medical product: two 12mm long 3.5mm diameter lateral mass screws, one on each side at c5.Medical product: two 25mm long 24.5mm diameter pedicle screws, one on each side at c7.Medical product: 50mm long pre-bent lordotic rod, on each side between the pedicle screws.Medical product: nanobone synthetic graft.Therapy date: (b)(6) 2020.Medical product: zimmer biomet 63b, 72r, and lt-4500 electrodes.Therapy date: unknown.Customer has indicated that the product is in the process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.The device has not been returned.
 
Event or Problem Description
It was reported that the patient was experiencing headaches from using the spinalpak stimulator.The patient stated that the electrodes were placed on the nerve and within thirty minutes the headache began.The patient stated that the pain was on the left side of the head.The patient stated that the headache went away within three hours.The patient advised the doctor and was told to discontinue use.The patient continued treating but described the pain as excruciating.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow up report is being submitted to relay additional and corrected information.The device was returned to zimmer biomet for evaluation.Evaluation of the returned product indicated that no physical and/or device functional condition could be found that could be considered a causal factor for the reported event.No failure and/or fault condition was found or confirmed.The device history record was reviewed and no discrepancies related to the reported event were found.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following sections were updated: h3: device evaluated by manufacturer updated to yes.H6: method code updated to 10: testing of actual/suspected device.H6: method code updated to 3331: analysis of production records.H6: results code updated to 213: no device problem found.H6: conclusions code updated to 4315: cause not established.The following sections were corrected: h6: device code updated to 1494: off-label use.H6: device code updated to 2993: adverse event without identified device or use problem.
 
Event or Problem Description
It was reported that the patient was experiencing headaches from using the spinalpak stimulator.The patient stated that the electrodes were placed on the nerve and within thirty minutes the headache began.The patient stated that the pain was on the left side of the head.The patient stated that the headache went away within three hours.The patient advised the doctor and was told to discontinue use.The patient continued treating but described the pain as excruciating.It was reported that no further information is available.

Brand Name
SPINALPAK STIMULATOR
Common Device Name
NON-INVASIVE, BONE GROWTH, STIMULATOR
Manufacturer (Section D)
EBI, LLC.
399 jefferson road
parsippany NJ 07054
MDR Report Key9779637
Report Number0002242816-2020-00025
Device Sequence Number13593081
Product Code LOF
UDI-Device Identifier00812301020225
UDI-Public00812301020225
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P850022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number1067717
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/14/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight74